Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have itchy, red and scaly spot on cheek. What treatment should be done?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
i have a tiny red spot on my cheek. it is occasionly somewhat itchy & a little scaley. i've had it for about a year & it won't go away, just stays about the same.
Posted Wed, 27 Mar 2013 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The spot that you have described could be due to-
Contact dermatitis- A skin reaction resulting from exposure to allergens or irritants. Phototoxic dermatitis is a possibility when the allergen or irritant is activated by sunlight.
Psoriasis- Usually causes multiple red, itchy, scaly patches
Tinea- skin mycoses. Usually recurrent if not treated properly.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most of the times, this can be taken care of by topical application of 1% hydrocortisone cream available over the counter. You can also use medicated calamine lotion for relief.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor